Harris County sergeant treated after touching fentanyl-laced flyer, officials say


iSpeech
Read Targeted Justice FB

Click2Houston | Source URL

HOUSTON - A Harris County sergeant received treatment Tuesday after touching a flyer laced with fentanyl, according to officials.

Investigators said the flyers were found about 1 p.m. on the windshields of about 12 vehicles parked on the street at the department's 601 Lockwood Drive facility.

The sergeant removed one of the flyers from her windshield and later began feeling light-headed, according to Harris County Sheriff Ed Gonzalez. She started driving herself to a hospital, but pulled over when she started feeling sick. A lieutenant met her and drove her to the Houston Northwest Medical Center.

It's the first time Gonzalez said he could remember the drug being weaponized.

"I was shocked because this is unprecedented," said Daryl Shorter, an assistant professor of psychiatry at the Baylor College of Medicine who specializes in addiction. "Fentanyl is a synthetic opioid medication ... used to treat very severe pain, post-operative, post-surgical pain. It's similar to morphine, but it's about 50 to 100 times more potent than morphine."

Images of the flyers included in the tweet showed they contained information about microwave tracking and sonic weapons, with "Attn: FBI, police, fireman" and "Attn: Police & Fireman" written in bold print at the top. They also included the logo of a group called Targeted Justice.

Deputies released these images of flyers that they said were placed on some vehicles at a Harris County Sheriff's Office facility June 26, 2018, in Houston.

"We're on high alert right now," Gonzalez said.

Gonzalez said investigators are still trying to determine if deputies were targeted and if there are any more flyers placed elsewhere in the county.

Officials said anyone who finds these flyers should not touch them.

Fentanyl is a powerful painkiller that can be deadly even in small doses.

On the streets, the opioid is usually mixed with heroine or cocaine. Just a few milligrams can cause an overdose. In recent years, first responders around the country have narrowly avoided death after accidental exposure to fentanyl.

"We just wanted to get this information out to the public because we don't know if it's an isolated incident," Gonzalez said.

The Harris County Sheriff's Office put out a statewide alert, warning law enforcement to watch out for the potential threat.

Print Friendly, PDF & Email

Leave a Reply

Your email address will not be published. Required fields are marked *